MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM SYMPHONY A TIM SYSTEM; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

SIEMENS HEALTHCARE GMBH MAGNETOM SYMPHONY A TIM SYSTEM; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number 10018223
Health Effect - Clinical Codes Burn(s) (1757); Numbness (2415); Cryogenic Burn (4539)
Date of Event 03/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens became aware of an incident that occurred on the magnetom symphony unit.Siemens customer service engineer (cse) mounted the current lead into the magnet and checked the mag voltage to ramp down the system.The mag voltage was out of tolerance, therefore, the engineer tried to take out the current lead; during this activity a sudden system quench started.When quench occurred, the engineer tried to close the current lead port but lost consciousness (possibly due to low oxygen levels caused by high helium leak).The engineer fell down the magnet ladder to the floor and suffered a cold burn to the right hand as well as numbness and loss of sensation in his left leg.The cold burn was treated with antibiotic burn cream.A neurologist and orthopedist examined the left leg and performed an mri scan of the lumber.The engineer had to receive physical therapy following the incident.However, the treatment did not have the expected effect.The engineer continues to experience numbness and loss of sensation in the left leg.Therefore, it was decided to perform a surgery after the covid pandemic.The incident has already been investigated.The incident occurred due to a working error as the engineer did not wear the correct ppe (personal protection equipment).The reported incident occurred in (b)(6).

Brand Name
MAGNETOM SYMPHONY A TIM SYSTEM
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkesstrasse 127
erlangen, 91052
GM  91052
MDR Report Key11019847
Report Number3002808157-2020-24512
Device Sequence Number16331873
Product Code LNH
UDI-Device Identifier04056869020471
UDI-Public04056869020471
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10018223
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;